Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Acute psychosis with co-amoxiclav

The British Medical Journal has published a case report of a patient who developed acute psychosis following administration of co-amoxiclav (Augmentin®).

In this instance a 55 year old women was prescribed co-amoxiclav for pneumonia. After the first dose she became disorientated and confused. After transfer to hospital she recovered but deteriorated again after being given a second dose.

Recovery was complete following treatment with antipsychotics. The authors note previous reports of psychiatric adverse effects with co-amoxiclav and also with amoxicillin. They also advised that drug-induced psychosis should be considered, even in the absence of pre-existing psychiatric illness or predisposing factors, in patients developing psychosis after starting treatment with amoxicillin.

Action: Clinicians should be aware of the serious but rare adverse drug reaction.

Share 'Acute psychosis with co-amoxiclav' on Email Share 'Acute psychosis with co-amoxiclav' on Delicious Share 'Acute psychosis with co-amoxiclav' on Digg Share 'Acute psychosis with co-amoxiclav' on Facebook Share 'Acute psychosis with co-amoxiclav' on Google+ Share 'Acute psychosis with co-amoxiclav' on reddit Share 'Acute psychosis with co-amoxiclav' on StumbleUpon Share 'Acute psychosis with co-amoxiclav' on Twitter

atomic-wealth

No Comments to “Acute psychosis with co-amoxiclav”

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,668 spam comments.

atomic-wealth
fond-illness
summer